Alert archive / Pennsylvania / Frost Advisories in 2012

Frost Advisory 11, NWS State College, PA

October 8, 201213 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Oct 8, 2012, 5:31 AM EDT for 13 counties in Pennsylvania. It took effect at Oct 9, 2012, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 8, 2012, 5:31 AM EDT (09:31 UTC)
In effect from
Oct 9, 2012, 2:00 AM EDT
Expired
Oct 8, 2012, 9:58 PM EDT
In force
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Union County, PA

The radar

The State College radar (KCCX), 38 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS71 KCTP 080931
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
531 AM EDT MON OCT 8 2012

...ANOTHER COLD NIGHT IN STORE FOR THE REGION...

.THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME
CENTERED OVER THE REGION TODAY AND TONIGHT. THERE WILL BE AREAS OF
FROST ACROSS PORTIONS OF CENTRAL PENNSYLVANIA THIS MORNING.
HOWEVER...IN MANY LOCATIONS TONIGHT WILL BE EVEN COLDER...WITH A
KILLING FREEZE POSSIBLE ACROSS THE ALLEGHENY MOUNTAINS. 

PAZ005-006-010-011-081745-
/O.CAN.KCTP.FZ.W.0018.000000T0000Z-121008T1300Z/
/O.NEW.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/
MCKEAN-POTTER-ELK-CAMERON-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS...
RIDGWAY...EMPORIUM
531 AM EDT MON OCT 8 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. 

* TEMPERATURES...IN THE UPPER 20S.

* TIMING...AROUND SUNRISE TUESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ012-018-019-025>028-034-035-041-042-045-046-049-050-081745-
/O.NEW.KCTP.FR.Y.0011.121009T0600Z-121009T1200Z/
/O.CON.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE...
ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...
BEDFORD...MCCONNELLSBURG...TROUT RUN...LAPORTE...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE
531 AM EDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. 

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...EARLY THIS MORNING AND AGAIN LATE TONIGHT.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ017-024-033-037-081745-
/O.NEW.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/
/O.CON.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/
CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
SOMERSET...MANSFIELD...WELLSBORO
531 AM EDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. 

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ051>053-058-081300-
/O.CON.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/
MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...POTTSVILLE
531 AM EDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004-081745-
/O.NEW.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/
WARREN-
INCLUDING THE CITY OF...WARREN
531 AM EDT MON OCT 8 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. 

* TEMPERATURES...IN THE UPPER 20S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$
3 follow-up statements
307 
WWUS71 KCTP 081239
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
839 AM EDT MON OCT 8 2012

...ANOTHER COLD NIGHT IN STORE FOR THE REGION...

.THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME
CENTERED OVER THE REGION TODAY AND TONIGHT. MANY LOCATIONS
TONIGHT WILL SEE A KILLING FREEZE AS TEMPERATURES DIP INTO THE
UPPER 20S AND LOWER 30S.

PAZ012-018-019-025>028-034-035-041-042-045-046-049-050-082045-
/O.CAN.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/
/O.CON.KCTP.FR.Y.0011.121009T0600Z-121009T1200Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE...
ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...
BEDFORD...MCCONNELLSBURG...TROUT RUN...LAPORTE...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE
839 AM EDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY WHICH WAS IN EFFECT FOR MONDAY MORNING. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ017-024-033-037-082045-
/O.CAN.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/
/O.CON.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/
CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
SOMERSET...MANSFIELD...WELLSBORO
839 AM EDT MON OCT 8 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY WHICH WAS IN EFFECT FOR MONDAY MORNING. 

* TEMPERATURES...IN THE UPPER 20S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ051>053-058-081345-
/O.CAN.KCTP.FR.Y.0010.000000T0000Z-121008T1300Z/
MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
INCLUDING THE CITIES OF...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...POTTSVILLE
839 AM EDT MON OCT 8 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY. 

PERSISTENT CLOUD COVER KEPT TEMPERATURES JUST WARM ENOUGH TO
PREVENT FROST THIS MORNING...THEREFORE THE FROST ADVISORY WAS
CANCELED.

$$

PAZ004>006-010-011-082045-
/O.CON.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM
839 AM EDT MON OCT 8 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* TEMPERATURES...AROUND 30.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$
750 
WWUS71 KCTP 081813
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 PM EDT MON OCT 8 2012

...ANOTHER COLD NIGHT IN STORE FOR THE REGION...

.THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME
CENTERED OVER THE REGION LATER TODAY AND TONIGHT. MANY LOCATIONS
TONIGHT WILL SEE A KILLING FREEZE AS TEMPERATURES DIP INTO THE
UPPER 20S AND LOWER 30S.

PAZ027-028-049-050-081915-
/O.CAN.KCTP.FR.Y.0011.121009T0600Z-121009T1200Z/
MIFFLIN-JUNIATA-UNION-SNYDER-
INCLUDING THE CITIES OF...LEWISTOWN...MIFFLINTOWN...LEWISBURG...
SELINSGROVE
213 PM EDT MON OCT 8 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY. 

WHILE TEMPERATURES ARE STILL EXPECTED TO DIP INTO THE 30S...CLOUD
COVER IS NOT EXPECTED TO BREAK UP IN TIME TO ALLOW FROST TO BECOME
A PROBLEM LATER TONIGHT.

$$

PAZ004>006-010-011-017-024-037-090215-
/O.UPG.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/
/O.NEW.KCTP.FZ.W.0019.121009T0700Z-121009T1200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...MANSFIELD...WELLSBORO
213 PM EDT MON OCT 8 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...IN THE UPPER 20S TO AROUND 30.

* TIMING...LATE TONIGHT

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ033-090215-
/O.UPG.KCTP.FZ.A.0011.121009T0600Z-121009T1200Z/
/O.EXB.KCTP.FR.Y.0011.121009T0700Z-121009T1200Z/
SOMERSET-
INCLUDING THE CITY OF...SOMERSET
213 PM EDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...LATE TONIGHT

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ012-018-019-025-026-034-035-041-042-045-046-090215-
/O.EXT.KCTP.FR.Y.0011.121009T0700Z-121009T1200Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE...
ALTOONA...HUNTINGDON...MOUNT UNION...BEDFORD...MCCONNELLSBURG...
TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT
213 PM EDT MON OCT 8 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
480 
WWUS71 KCTP 090158
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 PM EDT MON OCT 8 2012

...ANOTHER COLD NIGHT IN STORE FOR THE REGION...

.THE COLDEST AIR MASS OF THE EARLY FALL SEASON SO FAR WILL BECOME
CENTERED OVER THE REGION LATER TODAY AND TONIGHT. MANY LOCATIONS
TONIGHT WILL SEE A KILLING FREEZE AS TEMPERATURES DIP INTO THE
UPPER 20S AND LOWER 30S.

PAZ010-011-017-024-090300-
/O.CAN.KCTP.FZ.W.0019.121009T0700Z-121009T1200Z/
ELK-CAMERON-CLEARFIELD-CAMBRIA-
INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM...
DUBOIS...CLEARFIELD...JOHNSTOWN
958 PM EDT MON OCT 8 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES WILL STABILIZE SOON AS LOW CLOUDS RETURN TO COVER THE
AREA FOR MUCH OF THE NIGHT. FREEZING TEMPERATURES ARE NO LONGER
EXPECTED TO BE WIDESPREAD.

$$

PAZ012-018-019-025-026-033>035-041-042-045-046-090300-
/O.CAN.KCTP.FR.Y.0011.121009T0700Z-121009T1200Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
SOMERSET-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE...
ALTOONA...HUNTINGDON...MOUNT UNION...SOMERSET...BEDFORD...
MCCONNELLSBURG...TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT
958 PM EDT MON OCT 8 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY. 

LOTS OF CLOUDS WILL LINGER THROUGH THE NIGHT. THE CLOUDS WILL HELP
TO KEEP THE TEMPERATURES FROM FALLING LOW ENOUGH TO CREATE
WIDESPREAD FROST.

$$

PAZ004>006-037-091000-
/O.CON.KCTP.FZ.W.0019.121009T0700Z-121009T1200Z/
WARREN-MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
MANSFIELD...WELLSBORO
958 PM EDT MON OCT 8 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
TUESDAY...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DANGELO

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 8, 3:27 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 8, 3:27 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
327 AM EDT MON OCT 8 2012

.SYNOPSIS...
CLEARING HAS BEGUN IN THE WAKE OF A STRONG UPPER LEVEL TROUGH.
DRIER BUT COOL CONDITIONS WILL FOLLOW THROUGH THE FIRST PART OF
THE UPCOMING WEEK. TEMPERATURES WILL MODERATE BY TUESDAY...BUT
SWINGS IN TEMPERATURES WILL OCCUR THROUGHOUT THE NEXT WEEK WITH A
SERIES OF FRONTS MARCHING THROUGH.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
LOW LVL MOISTURE TRAPPED BENEATH INVERSION AND ASCENDING THE
NORTHERN ALLEGHENIES IS PRODUCING AN AREA OF STRATUS ACROSS THE NW
COUNTIES EARLY THIS AM. THIS AREA OF CLOUDINESS WILL TEMPER THE
RADIATIONAL COOLING AND CASTS DOUBT ABOUT WHETHER A KILLING FREEZE
WILL OCCUR ACROSS THE NW THIS MORNING. COLDEST TEMPS THIS AM MAY
BE ACROSS THE LAURELS...WHERE SKIES ARE MCLEAR DIRECTLY BENEATH
SFC HIGH AND ALSO ACROSS TIOGA CO...WHERE SKIES ARE MCLEAR AND
TEMPS HAVE DROPPED TO THE M30S AT 05Z. WILL HOLD OFF ON EXPANDING
THE FREEZE WARNING...AS IT WOULD DO LITTLE GOOD THIS LATE AND
BECAUSE APPROACHING CIRRUS COULD REACH THE LAURELS TOWARD DAWN.
A FROST ADV REMAINS IN EFFECT FOR MUCH OF THE REMAINDER OF CENTRAL
PA...WHERE MCLEAR SKIES AND DRY AIR WILL ALLOW TEMPS TO FALL
SEVERAL MORE DEGREES OVERNIGHT.

HAVE REMOVED MENTION OF LAKE EFFECT SHRA ACROSS WARREN CO...AS
FLOW HAS SHIFTED TO THE SW PUSHING LAKE MOISTURE NORTH OF OUR
AREA.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM TUESDAY/...
VIGOROUS SHORTWAVE ROUNDING BASE OF UPPER TROF OVR THE S MISS
VALL WILL LIFT NORTHEASTWARD ACROSS CENTRAL AND SOUTHEAST PA THIS AFTERNOON.
ASSOCIATED SFC LOW WILL PASS WELL SOUTH OF PA. HOWEVER...LATEST
GEFS/SREF SUPPORT THE IDEA OF NORTHERN EDGE OF RAIN SHIELD GETTING
INTO OUR SOUTHERN COUNTIES BY LATE AFTN. FOR THE REST OF CENTRAL
PA...AM SUNSHINE WILL LIKELY FADE BEHIND THICKENING MID/HIGH LEVEL
CLOUDINESS BUT NO PRECIP EXPECTED.

LACK OF MUCH SUNSHINE...ESP ACROSS SOUTHERN PA...SHOULD HOLD TEMPS
WELL BLW NORMAL WITH AFTN MAXES RANGING FROM 50-55F.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MONDAY LOOKS LIKE A COOL BUT DRY DAY STILL...BUT EXPECT SOME
INCREASE IN CLDS ACROSS THE SE. A FEW WAVES OF LOW PRESSURE
DEVELOPING ALONG A STALLED OUT FRONTAL BOUNDARY OFF THE CAROLINA
AND MID ATLANTIC COAST WILL SPREAD PERIODS OF BROKEN...MID AND
HIGH CLOUDS ACROSS OUR EASTERN ZONES MONDAY NIGHT AND TUESDAY.
FOR NOW...LEFT THE FCST DRY...BUT THE TREND IS FURTHER NORTH
WITH THE CLDS FROM YESTERDAY.

ANOTHER COLD NIGHT IS IN STORE FOR MONDAY NIGHT WITH AREAS OF
FROST POSSIBLE AGAIN...AND PERHAPS SOME LOCALIZED...SUB-FREEZING
TEMPS ACROSS THE NRN MTNS. AS UNLIKE TONIGHT...THERE WILL NOT BE
ANY CLDS OR WIND EARLY ON TO AID IN KEEPING THE TEMPS UP.

TUESDAY...STILL LOOKS OK. AGAIN...SOME CLDS ACROSS EASTERN AERAS.

CLOUDS INCREASE AND THICKEN FROM THE SOUTH AND WEST TUESDAY NIGHT
INTO WEDNESDAY...AND AN UPPER SHORT WAVE AND COLD FRONT APPROACHES
FROM THE MIDWEST.

SOME SHOWERS POSSIBLE LATER WED...BUT SIMILAR TO THE PRESENT
SYSTEM...NOT LOOKING AT MUCH IN THE WAY OF RAINFL. ANOTHER HIGH
BUILDS IN FOR THU...BUT GOES SOUTH OF PA...THUS MIN TEMPS MAY NOT
BE THAT LOW THU NIGHT.

ANOTHER COLD FRONT FOR FRIDAY...NOT MUCH MOISTURE WITH THIS FRONT.
BEST CHC TO SEE SHOWERS WILL BE ACROSS NORTHERN AREAS.

FRIDAY NIGHT MAY BE THE COLDEST NIGHT OF THE WEEK...AS THE HIGH
IS FCST TO BE RIGHT OVER THE AREA.

WENT WITH A DRY FCST FOR SATURDAY...BEST WARM ADVECTION IS WELL
TO THE NW OF CENTRAL PA. HOWEVER...DID PUT SOME SHOWERS IN FOR
SATURDAY NIGHT AND SUNDAY...BEST CHC ACROSS THE NW...GIVEN THE
BEST DYNAMICS. DECENT WARM ADVECTION SHOULD AID TEMPS BEING
CLOSER TO NORMAL.

OVERALL...MAINLY JUST MINOR CHANGES THE PACKAGE.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
SUBSIDENCE INVERSION KEEPING STRATOCU AND IFR CONDITIONS IN PLACE
OVER NW MTNS. CLOUD DECK WILL SPREAD INTO CENTRAL MTNS AS
OVERNIGHT PROGRESSES...LIKELY BRINGING A SEVERAL HOUR PERIOD OF
IFR CIGS TO VICINITY OF KUNV-KIPT BEFORE 12Z. OTHERWISE...JUST
AREAS OF LIGHT FOG POSS THROUGH SUNRISE.

ON MONDAY...ANY FOG/MIST AND LOW STRATOCU WILL LIFT BY 14Z WITH
VFR CONDITIONS THEN PREVAILING. ANOTHER CHANCE FOR PRECIPITATION
RETURNS LATE MON AFTERNOON INTO MON EVE IN THE SOUTHEAST...AS AN
UPPER LEVEL LOW PUSHES OF THE COAST. MVFR CONDITIONS POSS LATER
MON NIGHT AT KMDT-KLNS.

OUTLOOK...
MON...AREAS OF MVFR/IFR EARLY...THEN VFR. SHOWERS LIKELY SE LATE.
MON NIGHT-TUE...MVFR POSS SE IN SHOWERS. OTHERWISE VFR.
WED...VFR...BUT MVFR POSS IN SCATTERED SHRA WITH FRONTAL PASSAGE.
THU-FRI...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR PAZ012-017>019-
024>028-033>035-037-041-042-045-046-049>053-058.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR PAZ005-006-010-
011.

&&

SYNOPSIS...DANGELO
NEAR TERM...FITZGERALD
SHORT TERM...DEVOIR/FITZGERALD
LONG TERM...MARTIN
AVIATION...RXR
Hazardous weather outlook, Oct 8, 5:31 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
531 AM EDT MON OCT 8 2012

PAZ012-018-019-025>028-034-035-041-042-045-046-049-050-090945-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
531 AM EDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017-024-033-037-090945-
CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
531 AM EDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.
   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ051>053-058-090945-
MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
531 AM EDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-090945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
531 AM EDT MON OCT 8 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-090945-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
531 AM EDT MON OCT 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:16 PM EDTFreeze WarningCTPCameron, Elk, McKean, Potter7 hr
Oct 8, 5:31 AM EDTFreeze WatchCTPCambria, Cameron, Clearfield, Elk, McKean, Potter and 3 more9 hr
Oct 8, 2:13 PM EDTFreeze WarningCTPCambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more18 hr

Nearby

Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.